Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 107, NWS Twin Cities, MN

July 18, 2015Polk County, Saint Croix County, Wisconsin; Chisago County, Washington County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 18, 2015, 1:06 AM CDT for Polk County, Saint Croix County, Wisconsin; Chisago County, Washington County, Minnesota. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 1:06 AM CDT (06:06 UTC)
Expired
Jul 18, 2015, 1:45 AM CDT
In force
39 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chisago County, MN, Washington County, MN, Polk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 92 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 1:15 AM CDTTSTM WND DMGHugo, MNSEVERAL 6 INCH DIAMETER TREES TOPPLED. OCCURRED IN NORTHWEST PORTION OF CITY.
Jul 18, 1:15 AM CDTTSTM WND DMGHugo, MNTREES AND POWER LINES DOWN. TIME ESTIMATED FROM PREVIOUS REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 12:41 AM CDTSevere Thunderstorm WatchSPC5 hr
Jul 17, 8:39 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
888 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WUUS53 KMPX 180606
SVRMPX
MNC025-163-WIC095-109-180645-
/O.NEW.KMPX.SV.W.0107.150718T0606Z-150718T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
106 AM CDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHISAGO COUNTY IN EAST CENTRAL MINNESOTA...
  WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...
  ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHEASTERN POLK COUNTY IN NORTHWESTERN WISCONSIN...

* UNTIL 145 AM CDT

* AT 106 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WYOMING TO STILLWATER TO PRESCOTT...MOVING EAST
  AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STILLWATER...BAYPORT AND AFTON AROUND 110 AM CDT.
  HUDSON...NORTH HUDSON AND SOMERSET AROUND 115 AM CDT.
  NEW RICHMOND...CHISAGO CITY AND LINDSTROM AROUND 120 AM CDT.
  SCANDIA AND ROBERTS AROUND 125 AM CDT.
  OSCEOLA AND HAMMOND AROUND 130 AM CDT.
  BALDWIN AND DRESSER AROUND 135 AM CDT.
  WOODVILLE AND STAR PRAIRIE AROUND 140 AM CDT.
  AMERY AND GLENWOOD CITY AROUND 145 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
OTISVILLE...LAKELAND SHORES...NYE...OSCEOLA AIRPORT...GRANT...
DERONDA...WILLIAM OBRIEN STATE PARK...WANDEROOS...WILLOW RIVER STATE
PARK AND WILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4517 9216 4512 9215 4512 9213 4486 9214
      4485 9216 4486 9233 4486 9288 4506 9293
      4517 9303 4537 9302 4536 9216
TIME...MOT...LOC 0606Z 278DEG 42KT 4532 9309 4506 9286 4476 9280 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:13 PM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Jul 17, 7:13 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
713 PM CDT FRI JUL 17 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 228 PM CDT FRI JUL 17 2015

SFC ANALYSIS DEPICTS A NE-SW ORIENTED CDFNT OVER THE ERN DAKOTAS
INTO THE CENTRAL PLAINS WITH A LOW PRES CENTER DEVELOPING ALONG IT
OVER S-CENTRAL SD. ALOFT...A DEPARTING RIDGE AXIS INTO THE GRT LKS
REGION WILL BE SUPPLANTED BY WSW-ENE FLOW ALOFT...OWING TO A SHARP
PIVOTING LONGWAVE TROF AXIS EXTENDING SWD FROM CENTRAL CANADA.
THIS TROF LOOKS TO DIG DEEPER INTO THE N-CENTRAL CONUS...WITH A
CUTOFF LOW DEVELOPING WITHIN IT WHICH WILL SHIFT E ALONG THE
INTERNATIONAL BORDER. THESE FEATURES ALOFT WILL HELP DRAG THE
AFOREMENTIONED CDFNT EWD INTO NRN MN THIS EVENING AND ACRS MN
OVERNIGHT INTO TMRW MRNG THEN ACRS WI DURG THE DAY SATURDAY.
DAYTIME HEATING MAKING FOR SBCAPES ARND 3000 J/KG PLUS LLVL
JETTING IN THE 40-50 KT RANGE WITHIN AN ENVIRON OF 1.5 INCH PWAT
AND THE UPR LVL LOW ENHANCING DEEP LIFT WILL MAKE FOR A SUFFICIENT
COMBINATION TO ALLOW SCTD TSTMS TO BREAK OUT OVER THE ERN DAKOTAS
AND WRN MN LATER THIS AFTN. AS THE CDFNT AND ASSOCIATED UPR TROF
SHIFT EWD...THE THINKING IS THAT THE TSTMS WILL BECOME MORE
ORGANIZED...PARTICULARLY WITH THE UPR TROF BECOMING MORE
NEGATIVELY TILTED THRU THE EVE. THE TSTMS ARE THEN EXPECTED TO
MERGE INTO AN MCS FEATURE THAT WILL SHIFT ESE THRU MUCH OF THE WFO
MPX CWFA THIS EVE THRU THE EARLY MRNG HRS. THE STORM MODE WILL
ADJUST FROM ONE OF TORNADIC/HAIL AT THE ONSET TO A STRAIGHT LINE
DMGG WIND MODE AS THE EVENING PROGRESSES AND THE MCS MOVES ALONG.
THE STORMS WILL REACH FAR ERN PORTIONS OF THE CWFA BY DAYBREAK BUT
LIKELY IN A WEAKENED STATE WHILE SCATTERED SHOWERS REMAIN AROUND
THE MAIN CLUSTER FOR MUCH OF THE OVERNIGHT PERIOD. WITH ADDITIONAL
HEATING EXPECTED TMRW AGAIN TO NEAR 90 DEGREES WITH SIMILAR
DEWPOINTS IN ADVANCE OF THE CDFNT DURG THE DAY TMRW...ADDITIONAL
TSTM DEVELOPMENT LOOKS LIKELY IN SERN MN INTO WRN WI DURG THE DAY
TMRW. LOW- TO MID-LVL LAPSE RATES WILL STEEPEN DURG THE DAY TMRW
AS THE COLD POOL CUTOFF LOW MOVES OVER NRN WI...MAKING LARGE HAIL
AND DMGG WINDS AGAIN A HAZARD FOR FAR ERN PORTIONS OF THE CWFA
TMRW WHILE MUCH OF THE MN PORTION OF THE CWFA REMAINS DRY ALBEIT
WARM/HUMID.

WITH RESPECT TO TEMPERATURES...LOWS TNGT WILL NOT FALL ALL THAT
MUCH DUE TO THE WARM SECTOR OF THE APCHG CDFNT MOVING INTO THE
REGION AND DEWPOINTS REMAINING QUITE HIGH. LOWS WILL GENERALLY
RANGE 65-70. HIGHS TOMORROW WILL GENERALLY HIT THE MID- UPR 80S
WITH A FEW 90 DEGREE READINGS NOT UNREASONABLE...ESP IN CENTRAL-
SRN PORTIONS OF MN. FAR WRN MN LOOKS TO BE COOLER WITH THE COLD
FROPA...ONLY IN THE LWR 80S.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 228 PM CDT FRI JUL 17 2015

THE EXTENDED PERIOD LOOKS FAIRLY QUIET OVERALL... WITH A COUPLE
CHANCES FOR SHRA/TSRA. THE GUIDANCE IS IN FAIRLY GOOD AGREEMENT
THROUGH EARLY NEXT WEEK... BUT DIVERGES QUITE A BIT TOWARD THE END
OF THE WEEK... WITH THE GEFS SHOWING SOME SPREAD AS WELL...
SUGGESTING LESS CONFIDENCE IN THINGS ONCE WE GET BEYOND
TUESDAY/WEDNESDAY. AS OFTEN OCCURS IN SUCH SCENARIOS... WE/LL NEED
TO INCLUDE POPS OVER A LONGER PERIOD OF TIME TOWARD THE END OF THE
FORECAST THAN WILL LIKELY OCCUR. THE MAIN DIFFERENCES ARE WITH
RESPECT TO HOW PROGRESSIVE THE PATTERN IS DURING MID/LAKE WEEK...
WITH THE GFS SHOWING A SLOWER EVOLUTION THAN THE ECMWF. WE COULD
HAVE SOME LINGERING PCPN EARLY TOMORROW EVENING... BUT OTHERWISE
THINGS LOOK TO DRY OUT AS THE HIGH BUILDS IN BEHIND THE COLD
FROPA. DRY WEATHER WILL PERSIST INTO MONDAY. AT THIS POINT KEPT
MONDAY DRY EVEN THOUGH WE/LL HAVE A COLD FRONT MOVE THROUGH THE
AREA. THE UPPER FORCING DOESN/T LOOK TO BE TOO STRONG... AND THERE
ISN/T MUCH MOISTURE RETURN/INSTABILITY AHEAD OF IT. DID INCLUDE
SOME POPS ACROSS THE EAST MONDAY NIGHT WITH THE POTENTIAL FOR SOME
SHRA/TSRA TO DEVELOP AS THE FRONT GETS FARTHER SOUTH/EAST. IT/S
CERTAINLY POSSIBLE LOW POPS WILL NEED TO BE ADDED EARLIER ON
MONDAY... BUT WOULD LIKE TO SEE MORE OF A SIGNAL IN THE GUIDANCE.
HIGH PRESSURE WILL MOVE ACROSS THE REGION MONDAY NIGHT THROUGH
TUESDAY NIGHT... WITH FAIR AND DRY CONDITIONS EXPECTED. BY
WEDNESDAY WE GET TO THE POINT WHERE THERE ARE SIGNIFICANT
DIFFERENCES IN THE GUIDANCE... WITH THE ECMWF BRINGING PCPN INTO
THE AREA WEDNESDAY AFTERNOON AND EVENING WHILE THE GFS MAINTAINS A
SURFACE RIDGE OVER THE AREA. SOME CHANCE POPS ARE THEN CONTINUED
THROUGH THE BALANCE OF THE WEEK DUE TO THE TIMING DIFFERENCES IN
SOLUTIONS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 647 PM CDT FRI JUL 17 2015

THE FORECAST CONCERN IS TIMING THE THUNDERSTORMS ACROSS THE TAF
SITES LATE THIS EVENING AND TONIGHT. WE THINK THE STORMS WILL LOSE
SOME OF THEIR INTENSITY ONCE THEY GET INTO MN /THEY HAVE BEEN
PRODUCING BASEBALL HAIL THIS EVENING/...BUT THERE IS STILL A GOOD
CHANCE MOST OR ALL THE MINNESOTA TAF SITES WILL SEE THUNDER
BETWEEN 8PM AND 1AM...EVENTUALLY A CLUSTER/LINE OF STORMS WILL
MOVE INTO WI.

KMSP...

WE ACTUALLY THINK THERE COULD BE 2 ROUNDS OF THUNDER. THE FIRST
COMING THROUGH AROUND MIDNIGHT...THE SECOND CLOSER TO SUNRISE. WE
HAVE HIGHER CONFIDENCE IN THE FIRST. WE'LL GET SOME MORE SPECIFIC
TIMING ONCE THESE STORMS GET INTO MN.

/OUTLOOK FOR KMSP/
SUN...VFR. WINDS NW 5-10 KT.
MON...VFR. WINDS SW 10 KT.
TUE...VFR. WINDS NW 5-10 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JPC
LONG TERM...
AVIATION...CLF
Hazardous weather outlook, Jul 17, 12:09 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1209 PM CDT FRI JUL 17 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
181200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1209 PM CDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT GENERALLY
WEST OF A LINE FROM LITTLE FALLS TO THE TWIN CITIES TO LAKE CITY.
A MARGINAL RISK ENCOMPASSES THE REST OF EASTERN MINNESOTA INTO
WESTERN WISCONSIN. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVER FAR WESTERN MINNESOTA LATE THIS AFTERNOON...THEN
MERGE INTO A COMPLEX OF STRONG THUNDERSTORMS WHICH WILL PUSH
ACROSS MINNESOTA THIS EVENING INTO THE EARLY MORNING
HOURS...BRINGING THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL.

HEAT INDICES MAY RISE TO AROUND 95 THIS AFTERNOON ACROSS SOUTHERN
AND WESTERN MINNESOTA. HEAT ILLNESSES MAY OCCUR...PRIMARILY FOR
THOSE WHO ARE ACTIVE OUTDOORS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN AND
SOUTHERN MINNESOTA INTO WESTERN WISCONSIN SATURDAY. LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE.

HEAT INDICES WILL RISE TO AROUND 95 ACROSS SOUTHEASTERN MINNESOTA
AND WESTERN WISCONSIN SATURDAY. HEAT ILLNESSES MAY OCCUR...
PRIMARILY FOR THOSE WHO ARE ACTIVE OUTDOORS.

A CHANCE OF THUNDERSTORMS RETURNS WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE
EARLY MORNING HOURS...PARTICULARLY FOR MINNESOTA PORTIONS OF THE
COVERAGE AREA.

In the hours before

Local storm report, Jul 18, 12:53 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1253 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND GST     2 WNW RICHFIELD         44.89N 93.32W
07/18/2015  M67 MPH          HENNEPIN           MN   COCORAHS

&&

BORGHOFF
Local storm report, Jul 18, 12:55 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1255 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     TSTM WND DMG     WATERTOWN               44.96N 93.85W
07/18/2015                   CARVER             MN   LAW ENFORCEMENT

            POWER LINES AND MANY TREES TOPPLED IN THE CITY.

&&

AJZ
Local storm report, Jul 18, 12:57 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1257 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 AM     TSTM WND GST     NEW BRIGHTON            45.06N 93.22W
07/18/2015  E70 MPH          RAMSEY             MN   BROADCAST MEDIA

            SIXTY FIVE TO 70 MPH WINDS REPORTED BY WEATHER EYE RADIO.

&&

AJZ
Local storm report, Jul 18, 1:01 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
101 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     LAKEVILLE               44.65N 93.25W
07/18/2015  E55 MPH          DAKOTA             MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jul 18, 1:02 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
102 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     TSTM WND GST     ST PAUL AIRPORT         44.93N 93.06W
07/18/2015  M62 MPH          RAMSEY             MN   ASOS

&&

AJZ
Local storm report, Jul 18, 1:03 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
103 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     TSTM WND DMG     CHOKIO                  45.57N 96.17W
07/17/2015                   STEVENS            MN   LAW ENFORCEMENT

            BRANCHES DOWN IN TOWN.

0931 PM     TSTM WND DMG     MADISON                 45.01N 96.19W
07/17/2015                   LAC QUI PARLE      MN   STORM CHASER

            POWER OUTAGE IN TOWN.

0934 PM     TSTM WND GST     APPLETON                45.20N 96.02W
07/17/2015  M54.00 MPH       SWIFT              MN   AWOS

0954 PM     TSTM WND GST     1 NW BOYD               44.86N 95.92W
07/17/2015  M62.00 MPH       LAC QUI PARLE      MN   TRAINED SPOTTER

1014 PM     TSTM WND GST     BENSON                  45.32N 95.61W
07/17/2015  M61.00 MPH       SWIFT              MN   AWOS

1014 PM     TSTM WND GST     MONTEVIDEO              44.95N 95.72W
07/17/2015  M63.00 MPH       CHIPPEWA           MN   AWOS

1038 PM     TSTM WND DMG     WILLMAR                 45.12N 95.05W
07/17/2015                   KANDIYOHI          MN   PUBLIC

            MEDIUM SIZE TREE TOPPLED.

1052 PM     TSTM WND GST     GRANITE FALLS           44.81N 95.54W
07/17/2015  M58.00 MPH       CHIPPEWA           MN   AWOS

1055 PM     TSTM WND GST     WILLMAR                 45.12N 95.05W
07/17/2015  M51.00 MPH       KANDIYOHI          MN   AWOS

1131 PM     TSTM WND GST     HUTCHINSON              44.89N 94.37W
07/17/2015  M48.00 MPH       MCLEOD             MN   AWOS

1132 PM     HAIL             3 WNW HUTCHINSON        44.91N 94.44W
07/17/2015  E0.75 INCH       MCLEOD             MN   EMERGENCY MNGR

1135 PM     TSTM WND DMG     BROWNTON                44.73N 94.35W
07/17/2015                   MCLEOD             MN   EMERGENCY MNGR

            TREE DOWN ON POWER LINE.

1145 PM     TSTM WND GST     1 N HUTCHINSON          44.90N 94.37W
07/17/2015  M54.00 MPH       MCLEOD             MN   TRAINED SPOTTER

            MEASURED WITH ANEMOMETER.

1148 PM     TSTM WND DMG     5 WSW LAKE MARION REGIO 44.76N 94.48W
07/17/2015                   MCLEOD             MN   EMERGENCY MNGR

            LARGE TREE DOWN AT YACHT AVE AND 100TH ST NORTHEAST OF
            STEWART.

1155 PM     TSTM WND DMG     4 NNW NORWOOD/YOUNG AME 44.83N 93.95W
07/17/2015                   CARVER             MN   911 CALL CENTER

            ROOF OFF OF A HOUSE ON VEGA AVE.

1159 PM     TORNADO          4 WSW WATERTOWN         44.95N 93.92W
07/17/2015                   CARVER             MN   911 CALL CENTER

            CARS FLIPPED AND STRUCTURAL DAMAGE REPORTED. DUAL POL
            RADAR OBSERVED TORNADO FOR 2 TO 3 MINUTES BEFORE
            WEAKENING. TORNADO HEADED EAST NORTHEAST. EXTENT OF
            DAMAGE UNKNOWN.

1200 AM     TSTM WND GST     HAMBURG                 44.73N 93.96W
07/18/2015  M68.00 MPH       CARVER             MN   MESONET

            VIA WUNDERGROUND/THE WEATHER CHANNEL.

1202 AM     TSTM WND DMG     WATERTOWN               44.96N 93.85W
07/18/2015                   CARVER             MN   LAW ENFORCEMENT

            POWER LINES AND MANY TREES TOPPLED IN THE CITY.

1210 AM     TSTM WND DMG     MONTROSE                45.07N 93.91W
07/18/2015                   WRIGHT             MN   PUBLIC

            TREE DAMAGE.

1213 AM     TSTM WND DMG     MONTROSE                45.07N 93.91W
07/18/2015                   WRIGHT             MN   PUBLIC

            LARGE CHUNKS OF TREE DEBRIS FALLING. REPORTED VIA
            TWITTER.

1222 AM     TSTM WND GST     SHAKOPEE                44.80N 93.53W
07/18/2015  M56.00 MPH       SCOTT              MN   TRAINED SPOTTER

            MEASURED WITH ANEMOMETER.

1223 AM     TSTM WND DMG     WACONIA                 44.85N 93.79W
07/18/2015                   CARVER             MN   PUBLIC

            HUGE TREE LIMBS SMASHED VEHICLES IN TOWN. REPORT VIA
            TWITTER.

1227 AM     TSTM WND GST     LONG LAKE               44.99N 93.57W
07/18/2015  M58.00 MPH       HENNEPIN           MN   MESONET

1233 AM     TSTM WND DMG     WACONIA                 44.85N 93.79W
07/18/2015                   CARVER             MN   PUBLIC

            UPROOTED TREES IN TOWN. REPORTED VIA TWITTER.

1235 AM     TSTM WND GST     BIG LAKE                45.34N 93.75W
07/18/2015  M48.00 MPH       SHERBURNE          MN   AMATEUR RADIO

            MEASURED WITH ANEMOMETER. OCCURRED NEAR HIGHWAY 10 AND
            COUNTY ROAD 81.

1236 AM     TSTM WND GST     GOLDEN VALLEY           44.99N 93.36W
07/18/2015  M61.00 MPH       HENNEPIN           MN   MESONET

            VIA WEATHER UNDERGROUND/THE WEATHER CHANNEL.

1240 AM     TSTM WND GST     2 WNW RICHFIELD         44.89N 93.32W
07/18/2015  M67.00 MPH       HENNEPIN           MN   COCORAHS

1240 AM     TSTM WND DMG     MAPLE GROVE             45.09N 93.43W
07/18/2015                   HENNEPIN           MN   AMATEUR RADIO

            FOUR TO FIVE INCH DIAMETER TREE LIMBS SEVERED. OCCURRED
            ON DALLAS LANE NORTH. DIME SIZE HAIL ALSO REPORTED.

1241 AM     TSTM WND GST     LAKEVILLE               44.65N 93.25W
07/18/2015  M70.00 MPH       DAKOTA             MN   MESONET

            VIA WEATHER UNDERGROUND/THE WEATHER CHANNEL.

1245 AM     TSTM WND GST     LAKEVILLE               44.65N 93.25W
07/18/2015  E55.00 MPH       DAKOTA             MN   TRAINED SPOTTER

1253 AM     TSTM WND GST     ST PAUL AIRPORT         44.93N 93.06W
07/18/2015  M62.00 MPH       RAMSEY             MN   ASOS

1256 AM     TSTM WND GST     NEW BRIGHTON            45.06N 93.22W
07/18/2015  E70.00 MPH       RAMSEY             MN   BROADCAST MEDIA

            SIXTY FIVE TO 70 MPH WINDS REPORTED BY WEATHER EYE RADIO.

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:55 AM CDTSevere Thunderstorm WarningMPXPierce50 min
Jul 18, 1:27 AM CDTSevere Thunderstorm WarningMPXBarron, Dunn, Pepin, Pierce, Polk, Saint Croix48 min
Jul 18, 1:52 AM CDTTornado WarningMPXDunn, Pepin23 min
Jul 18, 2:00 AM CDTSevere Thunderstorm WarningMPXBarron, Chippewa, Dunn, Eau Claire, Pepin60 min
Jul 17, 8:48 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Swift, Yellow Medicine57 min
Jul 17, 8:57 PM CDTSevere Thunderstorm WarningMPXStevens, Swift63 min
Jul 17, 9:28 PM CDTSevere Thunderstorm WarningMPXChippewa, Pope, Stevens, Swift47 min
Jul 17, 9:44 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Lac qui Parle, Swift61 min
Jul 17, 10:17 PM CDTSevere Thunderstorm WarningMPXChippewa, Renville, Yellow Medicine28 min
Jul 17, 10:30 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Meeker, Stearns45 min
Jul 17, 10:41 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine34 min
Jul 17, 11:03 PM CDTSevere Thunderstorm WarningMPXBrown, McLeod, Nicollet, Redwood, Renville, Sibley42 min
Jul 17, 11:09 PM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker, Stearns, Wright51 min
Jul 17, 11:44 PM CDTSevere Thunderstorm WarningMPXBrown, Carver, Le Sueur, McLeod, Nicollet, Scott and 1 more46 min
Jul 17, 11:52 PM CDTSevere Thunderstorm WarningMPXHennepin, Sherburne, Wright38 min
Jul 18, 12:01 AM CDTTornado WarningMPXCarver, Hennepin, Wright29 min
Jul 18, 12:26 AM CDTSevere Thunderstorm WarningMPXAnoka, Dakota, Hennepin, Ramsey, Sherburne, Washington and 1 more49 min
Jul 18, 12:29 AM CDTSevere Thunderstorm WarningMPXDakota, Le Sueur, Rice, Scott31 min
Jul 18, 1:25 AM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Renville, Yellow Medicine34 min
Jul 18, 1:42 AM CDTSpecial Weather StatementMPXAnoka, Dakota, Hennepin, Ramsey63 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.